MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HELICUT TM BLADE (6/BOX); SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. HELICUT TM BLADE (6/BOX); SAW, POWERED, AND ACCESSORIES
Model Number 7205727
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/21/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the helicut burr was shedding and some debris became stuck in the tissue.No delay or patient injury was reported.
 
Additional Manufacturer Narrative
Complaint observation indicated shedding as reason for return.The device is in relatively good condition.It was visually confirmed that there are score rings present on the inner diameter of the outer blade.This has been identified as a source of light surface material shedding.There are also small dings at various spiral blade edge locations.The cause of the scoring and dings are aligned with inadvertent contact with hard surface such as bone and bone chip excision during use.No root cause related to the manufacturing of the device was established.

Brand Name
HELICUT TM BLADE (6/BOX)
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6905435
Report Number1219602-2017-01221
Device Sequence Number16172044
Product Code HAB
UDI-Device Identifier03596010404664
UDI-Public(01)03596010404664(17)220403(10)50656703
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2022
Device Model Number7205727
Device Catalogue Number7205727
Device Lot Number50656703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2017
Initial Date Received by Manufacturer 09/26/2017
Supplement Date Received by Manufacturer10/27/2017
Initial Report FDA Received Date09/29/2017
Supplement Report FDA Received Date11/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1